Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS Albuquerque, NM

October 16, 2000Chaves County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 16, 2000, 8:33 PM MDT for Chaves County, Roosevelt County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 16, 2000, 8:33 PM MDT (02:33 UTC)
Expired
Oct 16, 2000, 9:30 PM MDT
In force
57 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Chaves County, NM, Roosevelt County, NM

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1218 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 170234
SVRABQ
NMC005-041-170330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
833 PM MDT MON OCT 16 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO   

* UNTIL 930 PM MDT

* AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF DORA TO 15 MILES
  WEST OF MILNESAND...OR FROM 18 MILES SOUTH OF PORTALES TO 41 MILES
  SOUTH OF PORTALES...MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  5 MILES SOUTHWEST OF DORA AT 840 PM MDT
  OVER PEP AT 850 PM {MDT
  OVER MILNESAND AT 905 PM MDT
  
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!

LAT...LON 3405 10348 3358 10370 3323 10318 3370 10296

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 7:20 PM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Oct 16, 7:20 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
720 PM MDT MON OCT 16 2000

UPDATED TO ADD MENTION OF SHOWERS/TSTMS TO MOST OF THE EASTERN
PLAINS...AND UPPED POPS FOR ROW.

.ABQ...NONE

In the hours before

Local storm report, Oct 16, 8:33 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
833 PM MDT MON OCT 16 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0732 PM    1 W ROSWELL               NM   1.00 INCH HAIL
10/16/00   CHAVES                         REPORTED BY ROSWELL STATE
                                          POLICE

0752 PM    ROSWELL                   NM   .75 INCH HAIL
10/16x/00   CHAVES                         DIME TO NICKEL SIZE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 6:44 PM MDTSevere Thunderstorm WarningABQChaves46 min
Oct 16, 7:27 PM MDTSevere Thunderstorm WarningABQChaves48 min
Oct 16, 8:30 PM MDTSevere Thunderstorm WarningABQChaves45 min
Oct 16, 9:20 PM MDTSevere Thunderstorm WarningABQChaves40 min
Oct 17, 2:53 PM MDTSevere Thunderstorm WarningABQChaves67 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.